My husband is 30-years olf and in the hospital right now. He had been on 50 mg of Zoloft for about a month. Then his dosage was increased to 100 mg and about 2-days later he was having severe chest pain and weakness in his legs. He went to an urgent care, where they said that he had a very rapid pulse and gave him something to slow it down. The said that the Zoloft was causing this and to discontinue using it.
The next day he started feeling a weird sensation on the right side of his face and right arm. He said there was numbness and tingling. He went to urgent care again, where they said it could have been a mini-stroke, but to go to the er, if it gets worse.
The next day, he woke up feeling the same sensation, only now in his leg as well. He went to the er where it got worse to where it was very painful and his chest was in pain. He ended up having to be admitted to the hospital where he seems to be getting worse. They have put him back on the Zoloft, but the pain and tingling is moving to the left side of his body and he can barely walk now.
I was wondering if Zoloft has ever been known to cause something like this to happen whether in withdrawels or side-effects?
What I tell you is from my own experience, plez understand I am not a doc. I take Zoloft for 10 years, 100mg daily, and in my opinion, him being on 50mg of Zoloft for a month should not bring on withdrawals, altho if you're on a higher dose for a year or more, the withdrawals feel like bad anxiety and last a couple weeks. Now, him briefly upping the dose to 100mg, while I cannot imagine that would bring on his chest pain, you need to get the prescribing doc in there forthwith and have him take a look at your husband and declare what he thinks about the Zoloft. And as for putting him back on the Zoloft, in my opinion, that's NOT a good plan, he'd be better off on a tranquilizer, but I am not qualified to argue the point at all.
Now, there are OTHER psych medications that withdrawing from can, for example, bring on a seizure. I hope the hospital scanned his head to see if he did indeed have a stroke, and if they have not, by golly they need to! Also, I am wondering if he was in some kind of accident before this happened to him, like even while working on the car, he may have wrenched his back. Sometimes if you hurt the thoracic spine, it'll make the chest hurt, and if he hurt his whole spine, it'll cause the tingling in his extremities and face. But it does sound like a heart condition, despite what I'm saying about spinal injury, and it also sounds like he may have indeed had a stroke. But as to its cause, I really do not know. If you want, you can go to websites like drugs.com and they'll list side effects. But the prescribing doc needs to show up at the hospital today.
I sure hope your husband gets past this, he needs a scan today and a cardiologist specialist on board today. They have got to decide what happened, be it a regular minor heart attack, or a bleed in the brain, or an allergic type reaction to too much Zoloft, or some kind of seizure perhaps from another medication he's taking. Gosh, I know you are just worried sick, and I'll be thinking of you, dear one. GG
well, if you read this I hope you reply with some words for me too as I had a similar situation.
my doc put me on 100Mg of zoloft and mobic and then about an hour and a half after taking it for the first time I was in the hospital with left sided weakness, tingling, face droops, high (146 over 90) blood pressure, confusion. no stroke on ct or MRI. I stopped the medication but it happened again a week later. another MRI with contrast and still nothing. a year later and I still suffer form left sided weakness and personality changess that make me angry all the time. Nobody has any answers.
I see you wrote to the original poster. I am the one who replied to her. I took my own advice and went to the drugs.com section upon reading your post, and it's amazing what all can happen to a person by taking what is assumed to be a mild drug. Pretty scary stuff, to say the least. I am sorry for what has happened to you, and I wish I had some good words or advice or explanations for your terrible outcome.
I can only hope you are under the care of a good doctor, who can refer you to specialists who can help treat your current symptoms. I occasionally get angry and I know how awful that feels, but it's as a result of a car accident I was in that keeps me in pain all the time. I try to exercise to get my emotions to even out, but especially now that I am older, it's hard to. But an easy walk seems to work well enough, and I hope that might help you, too.
I take a lot of medicines, still taking the Zoloft, but along the way I have tried drugs that didn't suit me and had to stop them, altho not as serious as your situation. I hope eventually you can adjust to what has happened, perhaps your docs will think of things to ease your emotions better, but I'm telling you, life is so tough sometimes. Just yesterday I was grieving so much over a couple dogs that got old this past year and passed on, that I couldn't do anything all day. Today I realized it's okay to be miserable now and then. GG
My husband 32 yrs. Old just got out of the hospital today, same exact symptoms as first poster's husband!!! He was discharged still completely numb in left leg and some of left side still. Had been taking Zoloft about a month with increase to 100 mg. The hospital is trying to say it's stress related!! My husband is still not well, and neurologist said "?" as to what caused this! I kept saying I thought it had to do with the meds. He'd never. Experienced anything like this before
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.